Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 63, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 13, 2019, 6:26 PM CDT for Clark County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2019, 6:26 PM CDT (23:26 UTC)
- Expired
- May 13, 2019, 6:51 PM CDT
- In force
- 25 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clark County, KS
The radar
The Dodge City radar (KDDC), 69 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031
WUUS53 KDDC 132326
SVRDDC
KSC025-140015-
/O.NEW.KDDC.SV.W.0063.190513T2326Z-190514T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
626 PM CDT Mon May 13 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Central Clark County in southwestern Kansas...
* Until 715 PM CDT.
* At 626 PM CDT, a severe thunderstorm was located near Ashland,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ashland, Sitka and Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3705 9982 3712 9991 3723 9996 3738 9975
3712 9955
TIME...MOT...LOC 2326Z 239DEG 12KT 3717 9983
HAIL...1.00IN
WIND...60MPH
$$
LOWE2 follow-up statements
837
WWUS53 KDDC 132346
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
646 PM CDT Mon May 13 2019
KSC025-140015-
/O.CON.KDDC.SV.W.0063.000000T0000Z-190514T0015Z/
Clark KS-
646 PM CDT Mon May 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL CLARK COUNTY...
At 646 PM CDT, a severe thunderstorm was located very near Ashland,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ashland and Sitka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3712 9979 3715 9991 3721 9992 3738 9975
3713 9956
TIME...MOT...LOC 2346Z 239DEG 12KT 3721 9976
HAIL...1.00IN
WIND...60MPH
$$
LOWE194
WWUS53 KDDC 132351
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
651 PM CDT Mon May 13 2019
KSC025-140001-
/O.CAN.KDDC.SV.W.0063.000000T0000Z-190514T0015Z/
Clark KS-
651 PM CDT Mon May 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Dodge City.
LAT...LON 3712 9979 3715 9991 3721 9992 3738 9975
3713 9956
TIME...MOT...LOC 2350Z 239DEG 12KT 3722 9974
$$
LOWEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:03 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 13, 2:03 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 203 PM CDT Mon May 13 2019 ...UPDATE TO LONG TERM... .SHORT TERM...(This evening through Tuesday) Issued at 120 PM CDT Mon May 13 2019 There is a outside chance for isolated thunderstorms late this afternoon and evening as a northwesterly flow aloft prevails across the Western High Plains downstream of a ridge axis shifting slowly east across the Intermountain West. Although a weak flow aloft and capping will hinder precip chances for the most part across the area, isolated thunderstorm development cannot be ruled out late this afternoon and evening as instability increases in a moisture axis lifting into south central and portions of southwest Kansas within a prevailing southeast upslope flow. Steepening low/mid level lapse rates and the presence of a convergence zone in the vicinity of a quasi-stationary boundary draped across the area in question may be enough to support isolated storm development as H5 vort maxima begin to eject out of the southern Rockies. Again, the flow aloft is fairly weak, but with model soundings indicating SBCAPE values climbing upward of 2000 to 2500 J/kg, the risk for an isolated strong to marginally severe storm or so cannot be ruled out. As for temperatures, the air mass in Western Plains is not expected to vary much through tonight, so look for lows generally down into the 50s(F). Under the influence of prevailing southerlies, more widespread 80s(F) are expected for highs Tuesday afternoon. .LONG TERM...(Tuesday night through Monday) Issued at 200 PM CDT Mon May 13 2019 The period through at least Thursday looks to be fairly quiet as medium range models indicate ridging aloft moving slowly out of the Central/Southern Rockies into the Western High Plains. Precip chances do return Friday as an upper level trough of low pressure moves off the Pacific into the Intermountain West setting up an increasingly difluent southwest flow aloft across the Western High Plains. A prevailing south/southeast flow for a few days prior should provide ample moisture ahead of an expected sharpening dryline somewhere generally across southwest Kansas. Despite questions in regards to deep layer shear and other finite details, strong to potentially severe thunderstorms are expected for portions of central and southwest Kansas ahead of the dryline late Friday. Well above normal temperatures are likely Wednesday as a prevailing southerly flow continues to advect warmer air into the region. Should see highs up into the mid/upper 80s(F) to near 90F Wednesday afternoon. Similar temperatures are expected Thursday and Friday as well. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1217 PM CDT Mon May 13 2019 VFR conditions will prevail in the vicinity of all TAF sites through late this evening. Light south-southeast winds will persist across central and portions of southwest Kansas through tonight as a weak lee side trough of low pressure remains anchored across eastern Colorado. Winds are expected to be a little more southwesterly in extreme southwest Kansas. Increasing moisture within a light southeast upslope flow may provide enough support for patchy fog development in central Kansas late tonight. MVFR visbys will be possible in the vicinity of KHYS and possibly as far west as KDDC. && .PRELIMINARY POINT TEMPS/POPS... DDC 54 86 56 88 / 10 0 10 10 GCK 52 86 53 88 / 20 0 0 10 EHA 53 85 55 88 / 20 0 0 0 LBL 54 87 54 88 / 20 0 0 10 HYS 54 85 56 88 / 0 0 10 10 P28 57 86 58 87 / 10 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...JJohnson
Hazardous weather outlook, May 13, 1:48 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 148 PM CDT Mon May 13 2019 KSZ030-031-043>046-061>066-074>081-084>090-140845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 148 PM CDT Mon May 13 2019 /1248 PM MDT Mon May 13 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...This afternoon and tonight. Day 1 Discussion ---------------- Isolated strong to marginally severe thunderstorms will be possible across south central and a small portion of southwest Kansas late this afternoon through this evening. The main threat will be up to quarter size hail and gusty winds up to 60 mph. Day 1 Hazards ------------- * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Strong to severe thunderstorms will be possible across central and portions of southwest Kansas Friday afternoon and evening. Large hail and damaging winds will be the main threat. Days 2-7 Hazards ---------------- * Tuesday - Fog: Limited risk * Wednesday - Fire weather: Elevated risk * Thursday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Friday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Saturday - Lightning: Limited risk * Sunday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, May 13, 6:09 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Dodge City KS 609 PM CDT Mon May 13 2019 KSZ088-089-140000- Clark KS-Comanche KS- 609 PM CDT Mon May 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COMANCHE AND EASTERN CLARK COUNTIES UNTIL 700 PM CDT... At 608 PM CDT, Doppler radar was tracking a strong thunderstorm near Acres, moving northeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ashland, Protection, Sitka and Acres. LAT...LON 3700 9987 3721 9998 3743 9958 3700 9935 TIME...MOT...LOC 2308Z 234DEG 24KT 3718 9987 LOWE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:09 PM CDT | Special Weather Statement | DDC | Clark | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.